Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 82, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 10, 1998, 8:23 PM CDT for DeKalb County, Smith County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 8:23 PM CDT (01:23 UTC)
- Expired
- Jun 10, 1998, 11:25 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties DeKalb County, TN, Smith County, TN
The radar
The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1331 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 110124 FFWBNA TNC041-159-110425- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 823 PM CDT WED JUN 10 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... DEKALB COUNTY IN MIDDLE TENNESSEE SMITH COUNTY IN MIDDLE TENNESSEE * UNTIL 1125 PM CDT * AT 820 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS DEKALB AND SMITH COUNTIES. THE THUNDERSTORMS WERE MOVING EAST AT 20 TO 25 MPH. * THESE THUNDERSTORMS CAN PRODUCE RAINFALL OF 1 TO 1.5 INCHES PER HOUR. THIS WILL BE ENOUGH TO CAUSE FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. ORCHANIAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:50 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 10, 1:50 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT WED JUN 10 1998 LOOKS AS THOUGH WE WL REMAIN HOT AND MUGGY AS MARITIME TROPICAL AIR MASS REMAINS ANCHORED OVR FA. W/ LACK OF FOCUSING MECHANISM...WUD ONLY SUGGEST SLGT POPS NEXT COUPLE OF AFTERNOONS TO COVER ANY ISLD CONVECTION. SW FLOW WL REMAIN IN PLACE AND XPCT GUD INSTABILITY TO PERSIST AT LEAST THRU PD 4. W/ RELATIVELY TIGHT SFC PRES GRADIENT IN PLACE OVR FA DURG NEXT COUPLE OF DAYS...FWC WIND SPEED VALUES NOT COMPLETELY OUT OF LINE. THINK SUSTAINED 15 MPH LOOKS GUD FOR PD 2...AND MIGHT EVEN THROW IN BREEZY IN ZFP WORDING. OTRW...IT LOOKS LIKE P/C DAYS W/ TEMPS RUNNING NEAR FWC GUIDANCE VALUES. 72/90/72/91 1212 08
In the hours before
Local storm report, Jun 10, 5:57 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
557 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM NASHVILLE TN WIND DAMAGE
06/10/98 DAVIDSON LOCAL EMA OFFICIAL
REPORTED SCATTERED TREES
AND POWER LINES DOWN IN
THE WESTERN PART OF THE
CITY.Local storm report, Jun 10, 7:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM CROSS PLAINS TN WIND DAMAGE
06/10/98 ROBERTSON LOCAL LAW ENFORCEMENT
REPORTED A TREE BLOWN
DOWN.
0745 PM 5 E LEBANON TN .75 INCH HAIL
06/10/98 WILSON SKYWARN SPOTTER REPORTED
DIME SIZE HAIL.
END/ORCHANIANLocal storm report, Jun 10, 7:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM CROSS PLAINS TN WIND DAMAGE
06/10/98 ROBERTSON LOCAL LAW ENFORCEMENT
REPORTED A TREE BLOWN
DOWN.
0745 PM 5 E LEBANON TN .75 INCH HAIL
06/10/98 WILSON SKYWARN SPOTTER REPORTED
DIME SIZE HAIL.
END/ORCHANIANSpecial weather statement, Jun 10, 7:56 PM CDT, 27 minutes before
TNZ005-006-022>026-055>061-075>077-079-081-093>098-110255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 756 PM CDT WED JUN 10 1998 ...SEVERE THUNDERSTORM WATCH NUMBER 541 HAS BEEN CANCELLED FOR MOST OF SOUTHERN AND WESTERN MIDDLE TENNESSEE... THE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR AREAS SOUTH AND WEST OF A LINE FROM CLARKSVILLE...TO FRANKLIN...TO DUNLAP. THE WEATHER ACROSS THE AREA WILL BE PARTLY TO MOSTLY CLOUDY FOR THE REMAINDER OF THE EVENING...WITH JUST A SMALL CHANCE FOR A FEW POP-UP THUNDERSTORMS.
Local storm report, Jun 10, 8:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM TN WIND DAMAGE
06/10/98 MACON SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
0730 PM 9 NW LAFAYETTE TN FLOODING
06/10/98 MACON SHERIFF REPORTED A BRIDGE
WASHED OUT AT TRAMMEL
CREEK ROAD. MANY ROADS ARE
IMPASSIBLE IN THE COUNTY.
END/ORCHANIANLocal storm report, Jun 10, 8:07 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
807 PM CDT WED JUN 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM TN WIND DAMAGE
06/10/98 MACON SHERIFFS OFFICE REPORTED
TREES DOWN AROUND THE
COUNTY.
0730 PM 9 NW LAFAYETTE TN FLOODING
06/10/98 MACON SHERIFF REPORTED A BRIDGE
WASHED OUT AT TRAMMEL
CREEK ROAD. MANY ROADS ARE
IMPASSIBLE IN THE COUNTY.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 31 min |
| Jun 10, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 62 min |
| Jun 10, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 51 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.